Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

I take Lisinopril 10mg a day for high bp ,

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 996 Questions
Question
I take Lisinopril 10mg a day for high bp, and I use Intracavernous Pharmacotherapy to treat ED. If I have an erection that last more than 2hr, I'm instructed to take 120 mg of Sudafed, should the erection not diminish in 30 min, take another 60mg, and another after 30min, not to exceed 240. Is there a risk of having side effect from taking too many Sudafed, and is there something that can counter the side effects?
Posted Thu, 30 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Every medicine has its own side effects

Detailed Answer:
Hello Sir

After going through the medical details provided by you I understand your concern and I would like to tell you that every medicine do have its own side effects.

Sudafed contains Pseudo ephedrine which is basically a vasoconstrictor. It's most commonly used for treatment of nasal congestion and bringing an erection down is its off label use.

As you are taking it well within a prescribed limit and also not using it regularly the chances of having its side effects are less.

Side effects associated with its use includes

1. Tremors
2. Nausea
3. Vomiting
4. Restless
5. Insomnia
6. Hypertension
7. Atrial Fibrillation
8. Myocardial infarction

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by
 
Follow-up: I take Lisinopril 10mg a day for high bp , 17 hours later
Ok, will the Lisinopril 10mg, taken for high blood pressure, minimize the potential high blood pressure effect of Sudafed?
 
 
Answered by Dr. Bhanu Partap 6 hours later
Brief Answer:
Hello Again

Detailed Answer:
Yes Lisinopril will reduce that potential of sudafed to raise blood pressure upto a certain extent. And if your blood pressure is maintained below 150/90mmhg then things are working fine for you.

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor